Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 23, 2011, 3:02 PM CST for 22 counties in Texas. It took effect at Feb 24, 2011, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2011, 3:02 PM CST (21:02 UTC)
- In effect from
- Feb 24, 2011, 11:00 AM CST
- Expired
- Feb 24, 2011, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
All 22 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 22 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3073 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
647 WWUS84 KLUB 232102 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 302 PM CST WED FEB 23 2011 TXZ021>023-027>030-033>044-241100- /O.UPG.KLUB.FW.A.0005.110224T1700Z-110225T0000Z/ /O.NEW.KLUB.FW.W.0003.110224T1700Z-110225T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY- LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT- STONEWALL- 302 PM CST WED FEB 23 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY FOR SUSTAINED 20 FT WEST WINDS OF 20 MPH OR HIGHER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...AND A HIGH FIRE DANGER...FOR ALL OF THE SOUTH PLAINS REGION EXCEPT THE EXTREME SOUTHEASTERN PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE AT THE 20 FOOT LEVEL BY MIDDAY THURSDAY AS RELATIVE HUMIDITY VALUES DROP BELOW 15 PERCENT. SUCH WINDS AND DRY AIR WILL COMBINE WITH WARM TEMPERATURES AND CURED GRASSES TO RESULT IN A RISK OF WIND-DRIVEN WILDFIRES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ024-031-032-241100- /O.NEW.KLUB.FW.W.0003.110224T1700Z-110225T0000Z/ BRISCOE-MOTLEY-COTTLE- 302 PM CST WED FEB 23 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY FOR SUSTAINED 20 FT WEST WINDS OF 20 MPH OR HIGHER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...AND A HIGH FIRE DANGER...FOR ALL OF THE SOUTH PLAINS REGION EXCEPT THE EXTREME SOUTHEASTERN PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY. WESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE AT THE 20 FOOT LEVEL BY MIDDAY THURSDAY AS RELATIVE HUMIDITY VALUES DROP BELOW 15 PERCENT. SUCH WINDS AND DRY AIR WILL COMBINE WITH WARM TEMPERATURES AND CURED GRASSES TO RESULT IN A RISK OF WIND-DRIVEN WILDFIRES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
124 WWUS84 KLUB 241140 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 540 AM CST THU FEB 24 2011 TXZ021>024-027>044-250000- /O.CON.KLUB.FW.W.0003.110224T1700Z-110225T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY- LYNN-GARZA-KENT-STONEWALL- 540 AM CST THU FEB 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR SUSTAINED 20 FT WEST WINDS OF 20 MPH OR HIGHER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...AND A HIGH FIRE DANGER...FOR ALL OF THE SOUTH PLAINS REGION EXCEPT THE EXTREME SOUTHEASTERN PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. WESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE AT THE 20 FOOT LEVEL BY NOON THURSDAY. AT THE SAME TIME RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT. SUCH WINDS AND DRY AIR WILL COMBINE WITH WARM TEMPERATURES AND CURED GRASSES TO RESULT IN A RISK OF WIND-DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
476 WWUS84 KLUB 242143 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 343 PM CST THU FEB 24 2011 TXZ021-022-027-028-033-034-039-040-250000- /O.NEW.KLUB.FW.A.0006.110226T1700Z-110227T0000Z/ /O.NEW.KLUB.FW.A.0007.110227T1500Z-110228T0300Z/ /O.CON.KLUB.FW.W.0003.000000T0000Z-110225T0000Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY- 343 PM CST THU FEB 24 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE SOUTH PLAINS...ROLLING PLAINS AND SOUTHWESTERN TEXAS PANHANDLE FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE LATE AFTERNOON HOURS TODAY BEFORE WINDS SUBSIDE BELOW CRITICAL LEVELS. BREEZY TO WINDY CONDITIONS ALONG WITH WARM AND DRY CONDITIONS WILL PERSIST ACROSS THE REGION FOR SEVERAL DAYS. SOUTHWEST WINDS WILL INCREASE ON SATURDAY AFTERNOON TO NEAR CRITICAL LEVELS. ABOVE NORMAL TEMPERATURES WILL ALSO KEEP RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT FOR SATURDAY. A MORE DANGEROUS FIRE WEATHER SITUATION MAY DEVELOP ON SUNDAY AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE TEXAS PANHANDLE. EXTREMELY STRONG WINDS WILL SPREAD OVER THE REGION ON SUNDAY ALONG WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ023-024-029>032-035>038-041>044-250000- /O.NEW.KLUB.FW.A.0007.110227T1500Z-110228T0300Z/ /O.CON.KLUB.FW.W.0003.000000T0000Z-110225T0000Z/ SWISHER-BRISCOE-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS- KING-LYNN-GARZA-KENT-STONEWALL- 343 PM CST THU FEB 24 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE SOUTH PLAINS...ROLLING PLAINS AND SOUTHWESTERN TEXAS PANHANDLE FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE LATE AFTERNOON HOURS TODAY BEFORE WINDS SUBSIDE BELOW CRITICAL LEVELS. BREEZY TO WINDY CONDITIONS ALONG WITH WARM AND DRY CONDITIONS WILL PERSIST ACROSS THE REGION FOR SEVERAL DAYS. A MORE DANGEROUS FIRE WEATHER SITUATION MAY DEVELOP ON SUNDAY AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE TEXAS PANHANDLE. EXTREMELY STRONG WINDS WILL SPREAD OVER THE REGION ON SUNDAY ALONG WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ025-026-250000- /O.NEW.KLUB.FW.A.0007.110227T1500Z-110228T0300Z/ HALL-CHILDRESS- 343 PM CST THU FEB 24 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. BREEZY TO WINDY CONDITIONS ALONG WITH WARM AND DRY CONDITIONS WILL PERSIST ACROSS THE REGION FOR SEVERAL DAYS. A DANGEROUS FIRE WEATHER SITUATION MAY DEVELOP ON SUNDAY AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE TEXAS PANHANDLE. EXTREMELY STRONG WINDS WILL SPREAD OVER THE REGION ON SUNDAY ALONG WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 23, 12:06 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Feb 23, 12:06 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1206 PM CST WED FEB 23 2011 .UPDATE... FOG/DRIZZLE AND STRATUS HAS DISSIPATED AND VEERED DOWNSLOPE WINDS HAVE BEGUN TO OVERSPREAD THE WESTERN SOUTH PLAINS. THIS TREND WILL PERSIST THROUGH THE AFTERNOON...WITH MESOSCALE MODELS SHOWING DRY BREEZES EXPANDING EASTWARD TO NEAR/JUST EAST OF THE ESCARPMENT BY LATE AFTERNOON. FIRE DANGER STATEMENT REMAINS VALID. && .AVIATION... PROSPECTS FOR RENEWED FOG/LOW CLOUDS OVERNIGHT APPEARS TO BE ON THE DECREASE...ESPECIALLY AT KLBB. HAVE MAINTAINED AN INTERMITTENT MENTION OF LIGHT RESTRICTIONS AT KCDS BETWEEN 06-10Z. OTHERWISE... BREEZY SOUTHWEST TO WESTERLY WINDS WILL BE THE MAIN IMPACT...ESPECIALLY AT KLBB THURSDAY WHEN SUSTAINED SPEEDS MAY APPROACH 30 KT. && .PREV DISCUSSION... /ISSUED 430 AM CST WED FEB 23 2011/ SHORT TERM... 10Z WATER VAPOR IMAGERY DISPLAYED A SOUTHERN PACIFIC UA LOW DIGGING ESE TOWARDS THE BAJA OF CALIFORNIA...THUS INDUCING SW FLOW ALOFT ACROSS THE SOUTHERN PLAINS. AT THE SFC...GENERALLY LIGHT EAST TO SOUTHEASTERLY SFC WINDS HAVE AIDED IN THE CONTINUING TRANSPORT OF LOW LEVEL MOISTURE ACROSS THE SOUTH PLAINS...AS DEWPOINTS HAVE INCREASED INTO THE LOWER TO MID 40S PARTICULARLY ACROSS THE SOUTHERN AND SOUTHEASTERN ZONES. HENCE STRATUS DECKS ACROSS THE LOW ROLLING PLAINS...PERMIAN BASIN AND BIG COUNTRY MAY HAVE THE CAPABILITY OF FILLING IN ACROSS THE AFOREMENTIONED AREAS LATER THIS MORNING...IN ADDITION TO THE DEVELOPMENT OF PATCHY FOG. HOWEVER...BY MID-MORNING SLIGHTLY BREEZY WEST TO SOUTHWESTERLY SURFACE WINDS ON THE CAPROCK WILL QUICKLY SHUNT THE BEST MOISTURE TO ACROSS THE FAR EASTERN ZONES /THE NAM SOLUTION IS MOST AGGRESSIVE WITH THIS POSSIBILITY VERSUS THE GFS/. FORECAST SOLUTIONS HINT THAT THIS DRYLINE FEATURE WILL LINGER ACROSS THE FAR EASTERN ZONES/ROLLING PLAINS THROUGHOUT THE DAYTIME HOURS WHILE CONCURRENTLY...THE BREEZY SOUTHWESTERLY WINDS WILL SERVE TO FILTER IN DRIER AIR ACROSS MOST OF THE CWA /EXCEPT PERHAPS THE FAR ROLLING ROLLING PLAINS AND SOUTHEASTERN TEXAS PANHANDLE/. THUS TEMPS 10 TO 15 DEGREES ABOVE NORMAL COMBINED WITH DOWNSLOPING BREEZY WINDS WILL CREATE THE POTENTIAL FOR ELEVATED FIRE WEATHER CONCERNS. MODEL SOUNDINGS DISPLAYED THE POTENTIAL TO MIX WINDS AOA 700 MB DOWN TO THE SFC. HOWEVER THE ONLY MITIGATING FACTOR IS THE PROGGED 700 MB JET MAX TOPPING OUT AT 30 TO 40 KTS...WHICH IS NOT TERRIBLY STRONG AS IS ALSO NOTED BY MOS GUIDANCE /15-19 KTS AT KLBB BY 21Z/. ALBEIT BREEZY CONDITIONS ARE POSSIBLE AND WITH THE COMBINATION OF VERY DRY FUELS AND WARM TEMPS...A FIRE DANGER STATEMENT FOR ALMOST ALL OF THE CWA EXCEPT FOR THE FAR SE TEXAS PANHANDLE AND FAR ROLLING PLAINS IS VALIDATED ATTM. FOR FURTHER INFORMATION...PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW. TONIGHT THROUGH EARLY THURSDAY MORNING...THE FOCUS TURNS TO THE DRYLINE AS MODELS CONTINUE TO DISPLAY THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS ALONG THE SAID FEATURE. THE DRYLINE AND ASSOCIATED MOISTURE WILL BEGIN TO RETROGRADE WESTWARD A BIT THROUGHOUT THE OVER NIGHT HOURS /THE GFS IS MOST AGGRESSIVE WITH THE WESTWARD SPATIAL EXTENT/ WHILE THE UA LOW WHICH WILL OPEN UP INTO A WAVE-LIKE FEATURE...NEARS THE SOUTH PLAINS. MODEL SOUNDINGS DISPLAYED A BIT OF MID-LEVEL INSTABILITY AHEAD OF THE APPROACHING UA DISTURBANCE...ESPECIALLY ACROSS THE FAR EASTERN AND SOUTHEASTERN LOCALES. AS A RESULT...FORECAST MODELS POINT TO THE BEST AREA FOR PRECIP TO GENERALLY BE ACROSS LOCALES OFF THE CAPROCK...WITH THE BEST AREA FOR THUNDERSTORMS TO BE ACROSS THE SOUTHERN ROLLING PLAINS COMMENCING BETWEEN 06-12Z THURSDAY MORNING. HOWEVER...CAN NOT RULE A SLIGHT CHANCE OF PRECIP ACROSS NORTHEASTERN AND CENTRAL ZONES...BUT WILL MAINTAIN BEST POPS ACROSS THE SE. 29 LONG TERM... COMPACT UPPER LOW CURRENTLY APPROACHING BAJA CA WILL WEAKEN INTO AN OPEN WAVE LATER TODAY AND BEGIN ACCELERATING DOWNSTREAM. MODELS AGREE THAT THIS TROF AXIS WILL CLEAR THE SOUTH PLAINS BY MIDDAY THURSDAY...BUT NOT BEFORE DRIVING A PACIFIC COLD FRONT EAST THAT WILL CARRY ANY LINGERING SHRA/TSRA OUT OF THE REGION. INITIALLY MOIST POST-FRONTAL AIRMASS SHOULD STILL UNDERGO RAPID DRYING VIA BREEZY DOWNSLOPING WINDS AND DEEP SUBSIDENCE...HOWEVER 00-06Z MODELS HAVE TRENDED LESS ROBUST WITH WINDS DUE TO AN EXPEDITED POLAR FRONT NOW EXPECTED TO EXIT THE PANHANDLE SHORTLY BEFORE NOON. THIS PROCESS THEREBY SHUNTS THE STRONGEST GRADIENT FLOW FARTHER SOUTH AND RAISES MORE UNCERTAINTY ABOUT THE PRESENT FIRE WX WATCH...SEE FIRE WX DISCUSSION BELOW FOR FURTHER INFO. SAID FRONT WILL THEN BACKDOOR ONTO PORTIONS OF THE CAPROCK THU EVENING AHEAD OF INCREASINGLY MOIST ELY WINDS AND PERHAPS SOME LOW CLOUDS AND/OR FOG. THIS WESTWARD PROGRESS WILL BE HALTED BY FRIDAY AS THE FLOW ALOFT BECOMES DEEPLY ZONAL WHILE DRIVING A SURFACE TROF OUT OF NEW MEXICO. IN TIME FOR THE WEEKEND...SOUTHWESTERLY UPPER FLOW ENSUES IN ADVANCE OF THE NEXT PACIFIC WAVE WHOSE BEHAVIOR IS NOW MORE HARMONIOUS AMONG THE MEDIUM-RANGE MODELS. A RESPECTABLE DOSE OF RETURN FLOW WILL PRECEDE THIS WAVE SAT NIGHT MAINLY OFF THE CAPROCK COINCIDENT WITH A LLJ...BUT RELATIVELY PALTRY FORECAST SOUNDINGS DO NOT INSPIRE CONFIDENCE IN INTRODUCING MENTIONABLE POPS. BY MIDDAY SUNDAY...MODELS TAKE THE UPPER LOW ACROSS THE NRN PANHANDLE SPREADING AN ENHANCED BELT OF WINDS ATOP THE SOUTH PLAINS. COMBINE THIS WITH UNUSUALLY STRONG CAA FOR A PACIFIC WAVE AND MODELS ARE NOW INDICATING MUCH OF THE HIGHER MOMENTUM AIR ALOFT WILL TRANSLATE TO THE SURFACE. HAVE NOT WHOLLY SUBSCRIBED TO THIS SCENARIO YET AS DPROG/DT GRUMBLINGS HAVE PLAGUED THIS SYSTEM FOR THE PAST FEW DAYS...THOUGH THE LATEST OUTPUT CERTAINLY BEARS WATCH FOR A POTENTIAL HIGH WIND EVENT. A CRITICAL FIRE WX THREAT THIS DAY MAY BE JEOPARDIZED BY NEAR OR SUB-CLIMO TEMPS. THEREAFTER ENSEMBLES SUGGEST A LARGELY ZONAL FLOW CONUS-WIDE THAT PLAYS HOST TO A FEW SHALLOW AND MOISTURE-STARVED IMPULSES. FIRE WEATHER... BREEZY WEST TO SOUTHWESTERLY WINDS LATE THIS AFTERNOON WILL ALLOW TEMPERATURES TO WARM INTO THE UPPER 60S TO LOWER TO MID 70S ACROSS THE SOUTH PLAINS...WHICH IS 10 TO 15 DEGREES ABOVE NORMAL. AS A RESULT...RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 10 TO 15 PERCENT. THUS...BREEZY DOWNSLOPING WINDS COMBINED WITH THE FILTERING OF DRIER AIR AND LOW RELATIVE HUMIDITY VALUES WILL SUPPORT ELEVATED FIRE WEATHER CONDITIONS. THE ONLY MITIGATING FACTOR WILL BE THE STRENGTH OF THE WINDS AT THE 20-FOOT LEVEL...WHERE FORECAST SOLUTIONS DISPLAY SPEEDS NEARING 15 MPH. IT IS POSSIBLE THAT A FEW LOCATIONS WILL BE CAPABLE OF EQUATING FIRE WEATHER CRITERIA...HOWEVER WHETHER THE 3-HOURLY REQUIRED TIME CRITERIA WILL BE MET IS A BIT UNCERTAIN. HENCE...THE ISSUANCE OF A FIRE DANGER STATEMENT ACROSS MOST OF THE SOUTH PLAINS EXCEPT FOR THE FAR SOUTHEASTERN TEXAS PANHANDLE AND FAR ROLLING PLAINS IS APPLICABLE ATTM. BY THURSDAY...A MORE PRONOUNCED FIRE WEATHER THREAT IS LIKELY TO EMERGE ACROSS MUCH OF THE SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. WESTERLY WINDS RISING TO 25 MPH AT THE 20-FOOT LEVEL WILL SERVE TO DRY OUT AN INITIALLY MOIST PACIFIC AIRMASS BY LATE MORNING BEFORE RH VALUES FALL TO AROUND 15 PERCENT. THE BIGGEST UNCERTAINTY REGARDING THE SEVERITY AND COVERAGE OF THIS EVENT CONCERNS THE MOVEMENT OF A STRONGER COLD FRONT SOUTHWARD ACROSS THE PANHANDLE DURING THE DAY. THE LATEST WEATHER MODELS ARE MORE BULLISH IN PUSHING THIS BOUNDARY OUT OF THE PANHANDLE THEREBY DISPLACING THE CORRIDOR OF HIGHEST WIND AND LOW-LEVEL DRYING SOUTH INTO THE PERMIAN BASIN. THIS SCENARIO ALSO IMPLIES LESS COMPRESSIONAL WARMING AND SLIGHTLY HIGHER RH VALUES. WHILE THE CURRENT FIRE WX WATCH REPRESENTS A MORE NORTHERLY COLD FRONT POSITION...THIS MAY REQUIRE AMENDMENTS IN LATER FORECASTS IF MODELS MAINTAIN THIS SOLUTION. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 69 35 60 26 68 / 0 10 0 0 0 TULIA 70 43 60 26 66 / 0 20 10 0 0 PLAINVIEW 71 42 64 27 68 / 0 20 10 0 0 LEVELLAND 74 40 66 28 73 / 0 10 0 0 0 LUBBOCK 73 40 67 28 72 / 0 20 0 0 0 DENVER CITY 75 40 69 30 75 / 0 10 0 0 0 BROWNFIELD 75 41 69 30 75 / 0 10 0 0 0 CHILDRESS 72 42 60 26 67 / 0 20 20 10 0 SPUR 74 43 70 28 71 / 10 20 10 0 0 ASPERMONT 74 45 72 30 72 / 10 40 20 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>023-027>030-033>044. && 20
Hazardous weather outlook, Feb 23, 2:53 PM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 253 PM CST WED FEB 23 2011 TXZ021>044-242100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 253 PM CST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT FIRE WEATHER AN ELEVATED RISK OF GRASSLAND FIRE EXIST THROUGH THE REMAINDER OF THIS AFTERNOON WEST OF THE CAPROCK. CONVECTIVE A LOW CHANCE OF SHOWERS AND THUNDERSTORMS WILL EXIST OVER THE SOUTHERN ROLLING PLAINS DURING THE PRE-DAWN HOURS THURSDAY MORNING. IF STORMS IMPACT THE AREA...THERE WILL BE A LOW PROBABILITY OF HAIL UP TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER IS EXPECTED OVER MUCH OF THE SOUTH PLAINS REGION THURSDAY AFTERNOON. A RED FLAG WARNING IS IN EFFECT. VERY STRONG WESTERLY WINDS...BLOWING DUST...AND A HIGH FIRE DANGER MAY OCCUR SUNDAY.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.